# SDR 2012FA0000182

- Difficulty date: April 5, 2012
- Submitted: April 6, 2012
- Operation: General aviation
- Aircraft: N2095S
- Make and model: Cessna T206H
- Aircraft serial: T20608442
- Aircraft time: 645 hours
- Engine: Lyc TIO540AJ1A
- System (JASC): 2434 · DC Generator-Alternator
- Part: Brushes
- Condition: Disintegrated
- Location: Alternator
- Part time: 645 hours
- Component: Alternator, Cessna
- Component part number: 99105923
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ALTERNATOR FIELD CIRCUIT BREAKER TRIPPED INTERMITTENTLY OVER LAST 25 HRS WITH VARIOUS INSTANCES OF RADIO NOISE.  ALTERNATOR REMAINED FUNCTIONAL. SUSPECT POSSIBLE BRUSH FAILURE AND ELECTED TO REPLACE THE ALTERNATOR DURING AN ANNUAL INSPECTION. ALTERNATOR WAS DISASSEMBLED. FOUND GROUND BRUSH .3750" LONG.  THE FIELD BRUSH WAS COMPLETELY DISINTEGRATED WITH SPRING CONTACTING THE SLIP RING.  THIS ALTERNATOR IS ONLY AVAILABLE FROM MFG. THERE ARE NO KNOWN THIRD PARTY O/H FACILITIES. ACFT MFG SERVICE DOCUMENTS PROVIDE NO SERVICE OR PARTS DATA. THERE ARE NO ACFT MFG INSP PROTOCOLS BEYOND EXTERNAL SECURITY CHECKS. BRUSH AND/OR SLIP RING INSPECTION CAN ONLY BE ACCOMPLISHED BY DISASSEMBLY OF THE CASE.  SUGGEST RE-DESIGN TO
